Arizona, 2011Flash Flood in Arizona, July 4, 2011
July 4, 2011 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced flooding below the southern section of the Schultz Fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced flooding below the southern section of the Schultz Fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 4, 9:56 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 4, 9:56 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
956 AM MST MON JUL 4 2011
.SYNOPSIS...A HIGH PRESSURE RIDGE OVER THE FOUR CORNERS REGION WILL
ALLOW MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH
SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WORK WEEK.
&&
.DISCUSSION...WEATHER PATTERN WITH FOUR CORNERS HIGH PRESSURE LOOKS
TO SUPPORT DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THIS
WEEK. STEERING WINDS WITH DEVELOPING STORMS WILL REMAIN LIGHT. THE
BEST CHANCES FOR PRECIPITATION WILL BE ALONG AND NEAR THE MOGOLLON
RIM AND WHITE MOUNTAINS...WITH LESSER PROBABILITIES IN THE VALLEYS
OF FAR NORTHERN ARIZONA. NO BIG CHANGES TO FORECAST PACKAGE AT THIS
TIME.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT SHRA/TSRA TO DEVELOP
OVER THE HIGHER TERRAIN IN THE LATE MORNING AND EARLY
AFTERNOON...SPREADING INTO THE LOWER ELEVATIONS BY LATE AFTERNOON.
SCT SHRA/TSRA CONTINUING INTO THE EARLY EVENING BEFORE DIMINISHING
OVERNIGHT. EXPECT GUSTY WINDS UP TO 40KTS WITH STRONGER STORMS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL
BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED
SHOWER AND THUNDERSTORM ACTIVITY.
WEDNESDAY THROUGH FRIDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR
CORNERS IS EXPECTED TO REMAIN IN PLACE WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC......................KD
AVIATION/FIRE WEATHER.......DJO
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 4, 10:02 AM MST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST MON JUL 4 2011
AZZ004>018-037>040-050400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1002 AM MST MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY MID-DAY ACROSS THE
MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE
MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL
HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE
STORMS. THE MAIN AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING
WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO
COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ
BURN AREA IN COCONINO COUNTY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MOIST SOUTH TO SOUTHEAST FLOW AROUND THE SUBTROPICAL HIGH ACROSS
NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO THE REGION. THERE
WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. THE AREAS OF CONCERN FOR LOCALIZED FLASH
FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND
NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE
SCHULTZ BURN AREA IN COCONINO COUNTY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- July 4, 2:40 PM MST to 3:40 PM MST
- Where
- Coconino County, 4.93 mi SW of Sunset Crater to 3.35 mi SW of Sunset Crater
- Cause
- Heavy Rain / Burn Area
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.310, -111.572
Heavy rain from a thunderstorm caused flash flooding and debris flow over Paintbrush Lane below the Schutlz Fire burn area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333012.